Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Had mirena iud inserted. Started bleeding and having cramping. Bowel movements painful. Suggest

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5632 Questions
hi i had a mirena iud inserted almost two weeks ago..i was my second because my first fell out of place in January..i have for the past two hours starting bleeding more and having severe cramping..but now also problems using the bowel movements are very painfull..could this be because the iud has fallen out again or is it just menstrual cramps
Posted Sun, 9 Jun 2013 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
COuld you let me know why was the Mirena inserted in the first place ?
The symptoms you describe could be due to either a heavy period or menstrual cramps, or due to misplaced Mirena, if you had these symptoms initially for which the device was inserted .
Try and feel the thread.
Better would be to consult your healthcare provider and to confirm if the Mirena is in situ.
take care, and feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Had mirena iud inserted. Started bleeding and having cramping. Bowel movements painful. Suggest 26 minutes later
my mirena was inserted due to heavy periods because i take blood thinner due to problems with my heart in past.

i cant feel the thread but i have never been able to feel them
Answered by Dr. Aarti Abraham 0 minute later
If you havent ever been able to feel the thread, it is all the more reason to see a doctor and confirm if it is in there safely.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor